Does Chemo Cause Discolored Teeth?

Options
elm3544
elm3544 Member Posts: 748
edited March 2014 in Breast Cancer #1
I was just looking at my photo in my expressions. It was the day before I started chemo. I noticed my teeth are not as white as they were then. I have been using Tom's toothpaste. Before I started chemo I always used Colgate Total but it burns so I switched. Does anyone know if the chemo caused this or if the toothpaste did it?

Comments

  • Christmas Girl
    Christmas Girl Member Posts: 3,682 Member
    Options
    Well, it can...
    Because chemo drugs can drastically affect the PH balance of the mouth. (Also why sores can occur.) Also, a different diet during chemo can add to this problem...

    My suggestion: ask your med onc if/when you can get to your dentist for a good cleaning, and also when/if you can switch back to your regular toothpaste if you haven't already done so. See if that makes a difference, as a first step. I'll be hoping it does, for your sake, elm.